There are renewed warnings from Vancouver Police, after a string of 16 overdoses resulting from a toxic mix of heroin, believed to contain fentanyl.
Sergeant Randy Fincham notes that six overdoses occurred in a one-hour period from 7:30 to 8:30, with other local service providers advised of an additional ten overdoses throughout the day.
“It does appear this string of overdoses or this spike of overdoses that they’re all connected to a heroin that’s pink in colour, rare to see that. What we normally encounter is a white or off white to a brown coloured heroin moving through a community.”
While the toxic mixture has yet to be analyzed, VPD suspects it was laced with fentanyl.
Fentanyl a growing national problem.
While speaking with CKNW’s Simi Sara, the national coordinator for the RCMP’s pharmaceutical and synthetic drug operations, Cpl. Luc Chicoine says fentanyl cases have been dramatically increasing nation wide over the past two years.
“Probably 90 to 95% of people using fentanyl are unaware, so fentanyl has been added to a tablet, or it’s going to be heroin users that’s going to be using the intravenous originally that fentanyl is going to be mixed with.”
Fentanyl has been linked to the deaths of four Metro Vancouver residents in the past two weeks, including the death of 17-year-old Jack Bodie last Saturday, and the deaths of a North Vancouver couple two weeks ago.